Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 08:13:38 AM

Login with username, password and session length


Members
  • Total Members: 23495
  • Latest: kylebam
Stats
  • Total Posts: 639209
  • Total Topics: 48519
  • Online Today: 176
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question about the new meds that are about to come out  (Read 1315 times)

0 Members and 1 Guest are viewing this topic.

Offline JamieD

  • Member
  • Posts: 259
Question about the new meds that are about to come out
« on: August 02, 2007, 01:53:58 AM »
Does anyone know of any research or predictions about the new medications in terms of mitochondrial toxicities, lipoatrophy/lipodystrophy, and neurological side effects?

Offline bobino

  • Member
  • Posts: 264
Re: Question about the new meds that are about to come out
« Reply #1 on: August 02, 2007, 02:12:44 AM »

Great question.  As someone who's already got lipo even though I've never taken any meds, I'd love to find out if these new drugs will be better or worse than the existing ones, lipo-wise.

Has anyone seen anything about the new drugs and lipo?
Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: Question about the new meds that are about to come out
« Reply #2 on: August 02, 2007, 11:09:59 AM »
Since starting meds my but fills more my jeans and my face looks much "fatter". I am more handsome and sexy if possible!
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline Miss Philicia

  • Member
  • Posts: 24,082
  • celebrity poster, faker & poser
Re: Question about the new meds that are about to come out
« Reply #3 on: August 02, 2007, 11:42:13 AM »
I'm quite sure that this was discussed somewhere in one of the recent Peter Staley video interviews from his trip to Sydney, but maybe I'm not remembering correctly.  Obviously they could only monitor these things for the short duration of the clinical trials but so far indications are that these concerns are minimal.  If you've not watched/listened to these interviews I'd recommend doing so -- they are located on the main poz.com web site in the "news" section.

http://www.poz.com/articles/lipoatrophy_sustiva_kaletra_761_12628.shtml

http://www.poz.com/articles/lipodystrophy_serostim_th9507_761_12627.shtml

(I think those are the two interviews but there may be more so fish around in here:  http://www.poz.com/archive/July_2007_761.shtml)

My personal experience with 1.5 years of Prezista show that my lipo has not worsened and my doctor indicated that some of his patients have regained lost fat in their face -- but only if they have grade 1 or 2 lipo (my doctor is the main one in Philadelphia for drug trials so he has a lot of patients he is/has observed on these new meds).  I have something more around a 3 so I did not regain anything -- though I have several friends who say that I have gained some.  But I've also seen worse lipo than mine (I think grade 4 is the most severe they label) and I have not gotten worse.  In fact, all of mine was lost 7 years ago so I'd say even my time on Kaletra may not have worsened it, and it's possible it was all from the older line meds I took in the 90's.

Frankly with ANYTHING such as this the effects are delayed.  I was on those older line meds in the 90's for a good five years before anything began to happen.
"I’ve slept with enough men to know that I’m not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.